Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 74, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 1999, 4:19 PM MDT for Saguache County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1999, 4:19 PM MDT (22:19 UTC)
- Expired
- Jul 25, 1999, 5:20 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 188 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 252214 SVRPUB COC109-252320- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 419 PM MDT SUN JUL 25 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN SAGUACHE COUNTY IN SOUTHERN COLORADO * UNTIL 520 PM MDT * AT 418 PM...RADAR SHOWED A SEVERE STORM 7 MILES NORTH OF SAGUACHE MOVING EAST SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED WILL BE JUST NORTH OF SAUGUACHE BETWEEN 430 AND 445 PM. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA...GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOjWS. A BASEMENT OFFERS THE BEST PROTECTION. HO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:45 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 25, 1:45 PM MDT, 2 hours 34 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 145 PM MDT SUN JUL 25 1999 FORECAST CHALLENGE CONTINUES TO BE AFTERNOON AND EVENING CONVECTION...AND THE POSSIBILITY OF PROBLEMATIC LOCALIZED HEAVY RAINFALL. AFTER WARMING AND DRYING WESTERLY WINDS THIS MORNING...CONVECTION IS ONCE AGAIN STARTING TO FIRE UP ALONG THE MOUNTAINS. ABUNDANT MOISTURE CONTINUES TO STREAM UP INTO THE STATE FROM THE SOUTH AS THE RIDGE OF HIGH PRESSURE OVER THE CENTRAL AND SOUTHERN US PERSISTS. WITH LITTLE CHANGE IN THE OVERALL PATTERN EXPECTED IN THE SHORT TERM AND THE EXTENDED...WILL NOT BELABOR THE POINT MUCH. 850 MB TEMPS INDICATE 1 TO 2 DEG C WARMING OVERNIGHT TONIGHT...WITH A COOL SURGE MOVING IN FROM THE N-NE MONDAY. WITH THIS IN MIND...WARMED OVERNIGHT LOWS BY A DEG OR TWO...THEN COOLED MONDAY AFTERNOON HIGHS. MINOR DISTURBANCES IN THE UPPER FLOW WILL COMBINE WITH THE PLENTIFUL MOISTURE TO PROVIDE A DAILY CHANCE OF LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...FORMING OVER THE MOUNTAINS AND NEARBY PLAINS...THEN ROLLING EASTWARD ACROSS THE PLAINS. PRECIPITABLE WATER AMOUNTS ACROSS THE CWA REMAIN IN THE .75 TO 1 INCH RANGE...INDICATIVE OF THE MOISTURE THAT IS WAITING TO BE TAPPED. THE SOUTHEAST PLAINS HAVE RECEIVED A GENEROUS AMOUNT OF RAINFALL THE PAST FEW DAYS...SO ANY THUNDERSTORMS THAT DO FORM MAY POSE A FLASH FLOODING PROBLEM SINCE THE GROUND WILL NOT BE AS ABSORBANT AS USUAL. WITH GENERALLY DRY AND VERY WARM CONDITIONS THIS MORNING INTO THE AFTERNOON...WILL NOT ISSUE A FLASH FLOOD WATCH. INSTEAD...WILL KEEP WATCH OVER THE CONVECTION THAT DOES FORM...AND INFORM NIGHT CREW. IN THE EXTENDED...MODELS SUGGEST THAT THE UPPER HIGH WILL SLIDE WESTWARD...WITH MOISTURE ROTATING AROUND AND CONTINUING TO AFFECT THE STATE. NOTHING STANDS OUT TO ME AS A DRASTIC CHANGE...SO WILL STICK WITH PERSISTENCE FOR THE EXTENDED FORECAST. .PUB...NONE. MOORE
In the hours before
Special weather statement, Jul 25, 11:27 AM MDT, 4 hours 52 minutes before
COZ058>081-251900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1127 AM MDT SUN JUL 25 1999 ...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND EVENING... THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO WILL HIGHLIGHT THE POSSIBILITY FOR LOCALLY HEAVY RAIN. MONSOON MOISTURE CONTINUES TO FLOW INTO THE REGION AT THE MIDDLE AND UPPER LEVELS. SLIGHT DRYING THIS MORNING...FROM WARMER WEST WINDS...WILL GIVE WAY THIS AFTERNOON TO A RETURN OF THE MOISTURE AT THE LOWER LEVELS. SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ACROSS THE MOUNTAINS AND NEARBY PLAINS...THEN CONTINUE INTO THE EVENING. WITH LIGHT WINDS ALOFT...THE STORMS WILL BE SLOW MOVING AND MAY PRODUCE LOCALLY HEAVY RAIN. LOCATIONS THAT RECEIVED HEAVY RAIN DURING THE PAST SEVERAL DAYS... SUCH AS EASTERN LAS ANIMAS COUNTY...MAY BE SUSCEPTIBLE TO FLOODING FROM SLOW MOVING THUNDERSTORMS. PERSONS...ESPECIALLY THOSE IN REGIONS WHICH RECEIVED HEAVY RAINS OVER THE PAST FEW DAYS...SHOULD BE ALERT FOR LOCALLY HEAVY RAINS...AS WELL AS STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.